MAUDE Adverse Event Report: ARTHREX, INC. GLENOID, PE WITH PEG, LARGE; PROSTHESIS, SHOULDER, CEMENTED

ARTHREX, INC. GLENOID, PE WITH PEG, LARGE; PROSTHESIS, SHOULDER, CEMENTED
Model Number GLENOID, PE WITH PEG, LARGE
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Failure of Implant (1924); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/21/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that a revision surgery was performed due to a glenoid component loosening.During the revision surgery the glenoid was removed, a glenoid reconstruction using allograft was performed and shoulder prosthesis was changed to inverse.No further information received.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.The complaint allegation is confirmed.Based on the image provided from the field, a glenoid was explanted due to a revision surgery.Consequently, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to a patient-specific event.Per dfu-0131-6, rev.0: "postoperatively, until healing is complete the fixation provided by this device should be protected.The postoperative regimen prescribed by the physician should be strictly followed to avoid adverse stresses applied to the implant.".

Brand Name
GLENOID, PE WITH PEG, LARGE
Common Device Name
PROSTHESIS, SHOULDER, CEMENTED
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key17378856
Report Number1220246-2023-07277
Device Sequence Number6083405
Product Code KWS
UDI-Device Identifier00888867057333
UDI-Public00888867057333
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K083435
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 02/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2016
Device Model NumberGLENOID, PE WITH PEG, LARGE
Device Catalogue NumberAR-9105-03
Device Lot Number1122007
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/28/2023
Supplement Date Received by Manufacturer01/16/2025
Initial Report FDA Received Date07/24/2023
Supplement Report FDA Received Date02/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/20/2011
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown